| Model Number |
N/A |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray.E3 - occupation: purchasing agent.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
It was reported that catheters from cook spectrum minocycline/rifampin impregnated double lumen central venous catheter trays were occluded.After the devices were placed in the patients, the catheters could not be flushed and blood could not be drawn.Tissue plasminogen activator (tpa) was instilled in the catheters multiple times; however, laboratory blood work was still unable to be obtained.Additional information regarding the events and patient outcomes has been requested but is currently unavailable.
Event or Problem Description
In additional information it was reported that the catheter was in place from (b)(6) 2023 in the right femoral related to prolonged antibiotics, access, and dehydration.The device was sutured to the patient.The patient was sedated/bedridden.Unused lumens were maintained via heparin-lock.Due to the device issues, tpa was administered on (b)(6) 2023.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d4 - lot number - possible lot numbers are 15214797 and 15291463, d4 - expiration date, h4 additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: it was reported that a catheter in a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray occluded.The line was having issue drawing back blood and flushing.Tpa was used multiple times to attempt to clear the blockage.The catheter was in place from (b)(6) - (b)(6) in the right internal jugular vein for prolonged antibiotics, access, dehydration.The patient was sedated/ bedridden and the device was sutured to the patient.Unused lumens were maintained via heparin-lock.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A database search for complaints on the reported lot found two additional complaints, both unrelated to the failure mode, reported from the field.Cook also reviewed product labeling.The product ifu, [c_t_ulmabrm_rev4] ¿spectrum and spectrum glide central venous catheters,¿ provides the following information to the user related to the reported failure mode: product recommendations: suggested catheter maintenance.¿any unused lumens should be maintained with continuous saline or heparinized saline drip or locked with heparinized saline solution.Heparin-locked lumens should be reestablished at least every 8 hours.Before using any lumens already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumens should be flushed with normal saline between administrations of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin lock.¿ the information provided upon review of dmr and product labeling, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.It is unknown if the customer flushed the device before and after each use.It is also unknown if the heparin-locked lumens were reestablished every 8 hours.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.